Results 1 to 3 of 3

Thread: Is this normal after discontinuing birth control?

  1. #1
    Join Date
    Dec 2011
    Posts
    218

    Is this normal after discontinuing birth control?

    Hey,

    I've been taking birth control since 2012, so quite some time (around 9 years), I finally decided to discontinue it since I recently had a smear test result that came back with HPV, and it's caused me to feel a bit anxious about continuing to take it.
    My last pill taken was 26th November, I had a withdrawal bleed from Monday 29th Nov until the Friday 3rd Dec. Now today I've woken up (7th Dec) and realized I've started spotting again. I also have some low back pain as well as pelvic/pelvic floor pain, although I don't know if it's related.

    If anyone who has gone through the process of discontinuing taking birth control knows what to expect I'd really appreciate the advice. Is it normal to bleed again so soon after my withdrawal bleed? Is this just my hormones being confused and such? What can I expect otherwise? Should I be worried about the random bleeding?

    I was on the combined pill Microgynon btw, not sure how much this changes things but thought it worth mentioning.

  2. #2
    Join Date
    Jul 2020
    Posts
    47

    Re: Is this normal after discontinuing birth control?

    Definitely can happen after a long time of taking BC! It’s a common side effects listed in lots of places online, I wouldn’t worry and give yourself 6 months for your cycle to regulate. Could have also been ovulation spotting? I came off the implant after 7 years and noticed I get ovulation pain more than I did before the implant!

  3. #3
    Join Date
    Dec 2011
    Posts
    218

    Re: Is this normal after discontinuing birth control?

    Quote Originally Posted by Champagnebox View Post
    Definitely can happen after a long time of taking BC! It’s a common side effects listed in lots of places online, I wouldn’t worry and give yourself 6 months for your cycle to regulate. Could have also been ovulation spotting? I came off the implant after 7 years and noticed I get ovulation pain more than I did before the implant!
    Thanks for the reply! The pain has gotten a lot worse for a few days now (not to a degree where I'm screaming in pain but very uncomfortable and very noticeable when I walk/sit down etc).. I'll probably have to visit the GP again to find out why it's happening, because I've had more spotting (some weird peachy colour discharge) and just feel very crampy in the pelvic region and lower back. Definitely feels like sharp pains when you have gas or something but it's ongoing and doesn't go away if I go to the toilet etc.

    Also because I recently had a positive HPV result there's all sorts of thoughts going through my mind, like it's basically cancer they must have missed etc (even though I had no abnormal cells).. somehow my mind jumps to the worst case scenarios!

    It's weird how this only happened after stopping my birth control tho!!!

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Similar Threads

  1. Birth Control
    By sophiethestar in forum Female health issues
    Replies: 0
    Last Post: 23-08-16, 18:36
  2. Does birth control help PMS?
    By xrachykinsx in forum Female health issues
    Replies: 7
    Last Post: 04-05-14, 13:16
  3. Birth Control Question!!!
    By Marie1994 in forum Female health issues
    Replies: 3
    Last Post: 18-01-14, 19:03
  4. Birth Control and Antibiotics
    By swgrl09 in forum Female health issues
    Replies: 1
    Last Post: 06-11-11, 13:41
  5. Birth control?
    By AmandaL in forum Medication
    Replies: 2
    Last Post: 25-05-09, 19:53

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •